• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Others are saying I'm behaving like a robot on Lithium

B

bee4

New member
Joined
Aug 13, 2008
Messages
1
I was diagnosed with Bipolar depression 10 years ago after having suffered from extreme highs and extreme lows for years that often left me hospitalised.

I'm now 34 and take 800mg lithium per night to stabilise the moods and 20mg Seroxat in the morning to keep my mood at a little bit elevated.

However, in the last year or so I have been having many comments from people saying that my reactions to life events are rather strange:-

For example, my boyfriend broke up with me a couple of months ago saying that he 'never really got to know me' and that he found me to be 'robot-like'. He said I don't show any feelings or emotions, never get embarrassed, am always confident in every situation etc etc. He said he could see no weaknesses in me and that he found my lack of emotions and feelings strange.


I mentioned this to a girl I consider to be my 'best friend' and she said something very similar - that she couldn't work out why I would never 'open up' to her and that I always seemed so 'cool calm and collected'. To be honest, I feel very stresses anxious and shy most of the time!

I feel as if the lithium, which has worked sooo well to stop my big mood swings has now stopped me being able to feel any kind of emotions at all. I mean, I never cry, rarely laugh etc.

Should I have the medication reduced or is this normal?:cry:
 
Colin76

Colin76

Well-known member
Founding Member
Joined
Apr 22, 2008
Messages
781
Location
Northampton
Hi Bee4.

I don't take lithium so i can't offer any advice on this drug. I take 500mg of carbamazepine to keep my moods stable but have over the past few days noticed a big change in how i am - more aggresive, angry and boisterous, i think maybe its effects are beggining to wear of with time.

I would say go and see your pdoc and explain the way you are feeling as a decrease in the dose you take may be needed. Not everyone responds to medications in the same way.
 
A

Apotheosis

Guest
How much is "illness" & how much is the meds I will never know; but I have strange ways of operating too. I don't cry, not for a very long time, felt like a robot earlier today; it seems like I'm out of sync with life sometimes.
 
D

Dollit

Guest
Lithium doesn't have that effect on me and take half as much again.

One thing to ask which is crucial is are these people saying that this has happened in the past year or is it something that's always been there.
 
Top